PDA

View Full Version : Prednisone and frequent urination -- what's going on?



Neiram
06-26-2006, 01:11 PM
Hi all,

My rheumy put me on Prednisone (5mg, 3 times a day = 15mg daily) last week, and while I was scared to take it, it has really helped. I have almost no joint pain and am nearly back to my old self in the mornings. However, I've discovered an evil little side effect. I'm peeing like crazy!!!Right now I need to go every 40 minutes (and I don't know where it's coming from I don't drink that much water though I may have to start to avoid dehydration), and I'm a student in class so it makes being in class really difficult. I called my doc and the nurse said this was a typical side effect and not to worry but that she'd check with my doc. I'm still waiting to hear back from her or anyone. Does anyone know what's going on? Is it dangerous or just inconvenient? has anyone figured out a way, maybe dietary, to deal with this?

Thanks

SoleSinger
06-26-2006, 01:15 PM
I wish I could answer this, but I am on so many other drugs that make you have to go to the bathroom... Diuretics, bp meds, etc... It's hard to know if the pred does it to me or not... I just wanted to let you know I feel your pain!!

I asked to move my computer desk into the bathroom at work!! :lol: :lol: :lol:

They didn't know I was being serious....

ButterflyRN
06-26-2006, 02:28 PM
Sorry to hear that the prednisone makes you go to the bathroom so much. I've been on prednisone for years currently a higher dose but I don't experience frequent urination from it. Just my diuretic which I was just put on because of swelling. Since you are going to the bathroom so much don't forget that when you are not in class to stay hydrated, especially with being in the heat. You definately don't want to deal with dehydration on top of everything else. :roll:

Saysusie
06-26-2006, 05:25 PM
The nurse was correct, one of the side effects of prednisone is fluid retention. Your physician should monitor this process. Fluid retention can be caused by sodium retention and potassium depletion through frequent urination. A salt-restricted/potassium-rich diet may help reduce fluid retention. Fluid retention and frequent urination is not, however, one of the most common side-effects of prednisone. So, make sure that you and your doctor discuss this to see if any changes need to be made.

Peace and Blessings
Saysusie